Alert archive / Indiana / Special Weather Statements in 2021

Special Weather Statement, NWS Northern Indiana

June 27, 2021Wabash County, Indiana

NWS Northern Indiana issued this special weather statement at Jun 27, 2021, 9:41 PM EDT for Wabash County, Indiana. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 27, 2021, 9:41 PM EDT (01:41 UTC)
Expired
Jun 27, 2021, 10:15 PM EDT
In force
34 min
Issued by
NWS Northern Indiana

County Wabash County, IN

The radar

The Northern Indiana radar (KIWX), 79 km from the middle of the area, began a volume at 01:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.7 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2021-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 182 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2021-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
182 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1519 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

837 
WWUS83 KIWX 280141
SPSIWX

Special Weather Statement
National Weather Service Northern Indiana
941 PM EDT Sun Jun 27 2021

INZ023>025-032-280215-
Miami-Wabash-Huntington-Grant-
941 PM EDT Sun Jun 27 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WABASH...NORTHERN
GRANT...SOUTHWESTERN HUNTINGTON AND SOUTHEASTERN MIAMI COUNTIES...

At 940 PM EDT, a strong thunderstorm was located near La Fontaine, or
10 miles northwest of Marion, moving east at 30 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
La Fontaine, Converse, Lancaster, Amboy, Mount Etna, Banquo,
Lincolnville, Jalapa, Somerset and Pleasant Plain.

This includes Interstate 69 in Indiana between mile markers 270 and
274.
 
&&

LAT...LON 4058 8591 4064 8595 4083 8554 4064 8545
      4063 8545
TIME...MOT...LOC 0140Z 249DEG 25KT 4064 8581 

$$

HAIL...0.25
WIND...40MPH

CR

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Jun 27, 6:26 PM EDT, 3 hours 15 minutes earlier.

Area forecast discussion, Jun 27, 6:26 PM EDT, 3 hours 15 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
626 PM EDT Sun Jun 27 2021

.SYNOPSIS...
Issued at 224 PM EDT Sun Jun 27 2021

The chance for showers and storms will continue at times through
much of the week. Cooler and less humid conditions return by the end
of the week, with mainly afternoon showers possible at times.

&&

.SHORT TERM...(This Evening through Monday)
Issued at 224 PM EDT Sun Jun 27 2021

A moist baroclinic zone remains over the area with a nearly
stationary frontal boundary to the north and west. Precipitable
water is still high at 1.8 to 2 inches and there is good
instability with MLCAPE 500 to over 1000 J/kg, with the highest
values to the southwest. However, shear is much more marginal
today, with bulk shear over the area of best instability only
around 25 kts, and 850 mb winds around 30 kts. As such, currently
developing convection is much more scattered than yesterday, and
the risk for strong to severe storms is marginal, meaning they
will be isolated if any. Localized heavy rain is still possible as
well, but the focus of activity has shifted southeast today to
areas that have not received as much rain the past few days, and
so the risk for new flooding is minimal.

Activity should diminish some overnight with loss of heating and
surface instability, but a few showers and storms could persist.
The subtropical high to the southeast will then push farther west
on Monday and the favorable convective zone will likewise shift
back to the northwest. Storms will mainly be scattered and are not
expected to be severe with weak shear.

&&

.LONG TERM...(Monday Night through Sunday)
Issued at 224 PM EDT Sun Jun 27 2021

The persistent weather pattern putting the region under moist,
unstable southwest flow will continue into Tuesday with showers
and thunderstorms, especially in the afternoon and evening. Heavy
rain will remain a threat with high precipitable water but weak
shear will preclude severe weather. The flow become more zonal on
Wednesday but diurnally enhanced convection can again be expected.
The upper low to the north will then start to dig southwest on
Thursday keeping troughing over the Great Lakes and a chance for
showers and thunderstorms. This low is forecast to continue
southward on Friday and Saturday bringing cooler temperatures,
although showers will still be possible. Models differ with the
low track with some solutions tracking farther east, which would
bring a return to dry conditions, yet kept some low pops in
through the weekend, mainly east, to account for uncertainty.

&&

.AVIATION...(For the 00Z TAFS through 00Z Monday Evening)
Issued at 626 PM EDT Sun Jun 27 2021

Primarily VFR this period. Weak sfc frontal zone has nudged into far
nw IN/sw MI with help from lake breeze circulation. This should cap
KSBN vcnty to any shower/storm activity overnight. Sfc frontal zone
will mix back north late tonight and may promote some low stratus
around daybreak given rich boundary layer moisture. Low level theta-
e ridge south will gradually build north overnight timed with
backing low level flow this evening. This should aide in a newd
spread of more concentrated area of showers/storms over ern IL
currently yet can not rule out additional development ahead of that.
Brief MVFR restriction possible mid evening invof KFWA before
diminishing after midnight.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...Cobb
SHORT TERM...Cobb
LONG TERM...Cobb
AVIATION...T

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jun 27, 3:23 PM EDT, 6 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
323 PM EDT Sun Jun 27 2021

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-281930-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-
Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-
Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-
Henry-Paulding-Putnam-Van Wert-Allen OH-
323 PM EDT Sun Jun 27 2021 /223 PM CDT Sun Jun 27 2021/

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...This afternoon and tonight.

Thunderstorms are likely this afternoon and evening. Isolated
damaging winds and heavy rain are possible.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LMZ043-046-281930-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
323 PM EDT Sun Jun 27 2021

This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.

.DAY ONE...This afternoon and tonight.

Thunderstorms are possible this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 27, 7:19 PM EDT, 2 hours 22 minutes before
Special Weather Statement
National Weather Service Northern Indiana
719 PM EDT Sun Jun 27 2021

INZ022-023-272345-
Miami-Cass-
719 PM EDT Sun Jun 27 2021

...A STRONG THUNDERSTORM WILL AFFECT CASS AND WEST CENTRAL MIAMI
COUNTIES...

At 718 PM EDT, a strong thunderstorm was located near Logansport,
moving northeast at 30 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Logansport, Walton, Mexico, Onward, Clymers, Deacon, New Waverly,
Leases Corner, Metea, Hoover, Adamsboro, Lucerne and Anoka.

&&

LAT...LON 4056 8637 4069 8637 4069 8652 4091 8642
      4091 8632 4079 8608 4056 8629
TIME...MOT...LOC 2318Z 215DEG 27KT 4071 8645

HAIL...0.25
WIND...40MPH

CR
Special weather statement, Jun 27, 7:23 PM EDT, 2 hours 18 minutes before
Special Weather Statement
National Weather Service Northern Indiana
723 PM EDT Sun Jun 27 2021

INZ020-280000-
White-
723 PM EDT Sun Jun 27 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WHITE COUNTY...

At 722 PM EDT, a strong thunderstorm was located near Otterbein,
moving northeast at 40 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Monticello, Brookston, Reynolds, Chalmers, Badger Grove, Golden Hill,
Indiana Beach, Norway, Smithson, Idaville and Cedar Point.

This includes Interstate 65 between mile markers 185 and 193.

&&

LAT...LON 4086 8681 4074 8661 4074 8675 4073 8676
      4072 8675 4070 8676 4069 8675 4068 8676
      4068 8674 4066 8678 4057 8677 4056 8709
      4061 8710
TIME...MOT...LOC 2322Z 224DEG 33KT 4056 8700

HAIL...0.25
WIND...40MPH

CR
Special weather statement, Jun 27, 7:58 PM EDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Northern Indiana
758 PM EDT Sun Jun 27 2021

INZ013-020-022-280045-
Cass-White-Pulaski-
758 PM EDT Sun Jun 27 2021

...A STRONG THUNDERSTORM WILL AFFECT EASTERN WHITE...SOUTHEASTERN
PULASKI AND NORTHWESTERN CASS COUNTIES...

At 758 PM EDT, a strong thunderstorm was located over Monticello,
moving northeast at 35 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Monticello, Royal Center, Reynolds, Chalmers, Burnettsville,
Smithson, Leases Corner, Headlee, Lawton, Golden Hill, Indiana Beach,
Norway, Idaville, Sitka, Star City, Thornhope, Cedar Point, Lucerne,
Bell Center and Lake Cicott.

&&

LAT...LON 4104 8655 4097 8647 4091 8647 4091 8639
      4084 8631 4073 8652 4074 8653 4074 8675
      4073 8676 4072 8675 4071 8676 4069 8675
      4068 8676 4068 8674 4066 8678 4061 8677
      4069 8695
TIME...MOT...LOC 2358Z 225DEG 29KT 4075 8673

HAIL...0.25
WIND...40MPH

CR
Special weather statement, Jun 27, 8:22 PM EDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Northern Indiana
822 PM EDT Sun Jun 27 2021

INZ022-023-280100-
Miami-Cass-
822 PM EDT Sun Jun 27 2021

...A STRONG THUNDERSTORM WILL AFFECT CASS AND NORTHWESTERN MIAMI
COUNTIES...

At 822 PM EDT, a strong thunderstorm was located near Logansport,
moving northeast at 35 mph.

Wind gusts up to 50 mph are possible with this storm.

Locations impacted include...
Logansport, Peru, Grissom Afb, Walton, Mexico, Wells, Denver, Onward,
Clymers, Deacon, New Waverly, Deedsville, Twelve Mile, Hoover,
Adamsboro, Nead and Anoka.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4069 8637 4069 8653 4072 8652 4093 8610
      4073 8594 4057 8637
TIME...MOT...LOC 0022Z 240DEG 29KT 4067 8641

HAIL...0.25
WIND...50MPH

CR
Special weather statement, Jun 27, 9:41 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Northern Indiana
941 PM EDT Sun Jun 27 2021

INZ023>025-032-280215-
Miami-Wabash-Huntington-Grant-
941 PM EDT Sun Jun 27 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WABASH...NORTHERN
GRANT...SOUTHWESTERN HUNTINGTON AND SOUTHEASTERN MIAMI COUNTIES...

At 940 PM EDT, a strong thunderstorm was located near La Fontaine, or
10 miles northwest of Marion, moving east at 30 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
La Fontaine, Converse, Lancaster, Amboy, Mount Etna, Banquo,
Lincolnville, Jalapa, Somerset and Pleasant Plain.

This includes Interstate 69 in Indiana between mile markers 270 and
274.

&&

LAT...LON 4058 8591 4064 8595 4083 8554 4064 8545
      4063 8545
TIME...MOT...LOC 0140Z 249DEG 25KT 4064 8581

HAIL...0.25
WIND...40MPH

CR

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 8:22 PM EDTSpecial Weather StatementIWXCass, Miami38 min
Jun 27, 9:33 PM EDTRiver Flood WarningIWXMarshall, Saint Joseph, Starke71 hr
Jun 27, 10:19 PM EDTSpecial Weather StatementIWXGrant41 min
Jun 28, 4:31 PM EDTSpecial Weather StatementIWXLaPorte44 min
Jun 28, 5:37 PM EDTSpecial Weather StatementIWXElkhart23 min
Jun 28, 5:46 PM EDTSevere Thunderstorm WarningIWXElkhart, Kosciusko, Marshall, Saint Joseph23 min
Jun 28, 4:23 PM EDTSpecial Weather StatementIWXAllen37 min
Jun 28, 4:25 PM EDTSpecial Weather StatementIWXCass35 min
Jun 28, 4:55 PM EDTSpecial Weather StatementIWXHillsdale35 min

Nearby

Special Weather Statements in Indiana, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.